Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 124, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 28, 2013, 12:11 AM CDT for Pettis County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 12:11 AM CDT (05:11 UTC)
- Expired
- Jun 28, 2013, 1:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:26 AM CDT | TSTM WND GST 62 | 5 Wsw Sedalia, MO | AT 32ND AND QUISENBERRY RD |
| Jun 28, 12:44 AM CDT | TSTM WND DMG | 2 Wnw Sedalia, MO | TWO 4 INCH LIMBS SNAPPED OFF OF HEALTHY TREE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3692 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KEAX 280511
SVREAX
MOC159-280600-
/O.NEW.KEAX.SV.W.0124.130628T0511Z-130628T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PETTIS COUNTY IN CENTRAL MISSOURI...
* UNTIL 100 AM CDT
* AT 1207 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF CONCORDIA TO 6 MILES SOUTH OF
WHITEMAN AIR FORCE BASE TO CALHOUN...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEDALIA...LA MONTE...GREEN RIDGE...SMITHTON AND SEDALIA MEMORIAL
ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3851 9348 3851 9350 3880 9350 3886 9349
3873 9306 3853 9306 3853 9307 3853 9329
3850 9329
TIME...MOT...LOC 0511Z 277DEG 36KT 3887 9351 3864 9350
3845 9365
HAIL...0.75IN
WIND...60MPH
$$
BLAIR/PMM3 follow-up statements
153
WWUS53 KEAX 280533
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 AM CDT FRI JUN 28 2013
MOC159-280600-
/O.CON.KEAX.SV.W.0124.000000T0000Z-130628T0600Z/
PETTIS MO-
1233 AM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PETTIS COUNTY UNTIL 100 AM CDT...
AT 1230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF SEDALIA TO 8 MILES SOUTH OF SEDALIA
TO LINCOLN...AND MOVING EAST AT 45 MPH.
AT 1205 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 64 MPH WIND
GUST IN WHITEMAN AIR FORCE BASE.
AT 1226 AM...TRAINED WEATHER SPOTTERS REPORTED A 62 MPH WIND GUST 5
MILES WEST-SOUTHWEST OF SEDALIA.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SMITHTON AND SEDALIA MEMORIAL ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3851 9348 3851 9350 3880 9350 3886 9349
3873 9306 3853 9306 3853 9307 3853 9329
3850 9329
TIME...MOT...LOC 0533Z 282DEG 40KT 3881 9319 3858 9319
3839 9334
HAIL...0.75IN
WIND...60MPH
$$
BLAIR005
WWUS53 KEAX 280550
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 AM CDT FRI JUN 28 2013
MOC159-280600-
/O.CON.KEAX.SV.W.0124.000000T0000Z-130628T0600Z/
PETTIS MO-
1250 AM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PETTIS COUNTY UNTIL 100 AM CDT...
AT 1245 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SMITHTON TO 8 MILES NORTHEAST OF COLE
CAMP TO LINCOLN...AND MOVING EAST AT 35 MPH.
AT 1226 AM...TRAINED WEATHER SPOTTERS REPORTED A 62 MPH WIND GUST 5
MILES WEST-SOUTHWEST OF SEDALIA.
AT 1243 AM...TRAINED WEATHER SPOTTERS REPORTED STRAIGHT LINE WIND
DAMAGE 2 MILES WEST-NORTHWEST OF SEDALIA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3850 9329 3851 9338 3878 9322 3873 9306
3853 9306 3853 9329
TIME...MOT...LOC 0549Z 286DEG 30KT 3877 9305 3854 9306
3835 9321
HAIL...<.75IN
WIND...60MPH
$$
BLAIR256
WWUS53 KEAX 280559
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 AM CDT FRI JUN 28 2013
MOC159-280609-
/O.EXP.KEAX.SV.W.0124.000000T0000Z-130628T0600Z/
PETTIS MO-
1259 AM CDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PETTIS COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE IN THE COUNTY
WITH THESE THUNDERSTORMS.
LAT...LON 3850 9329 3851 9338 3878 9322 3873 9306
3853 9306 3853 9329
TIME...MOT...LOC 0559Z 286DEG 30KT 3874 9295 3851 9296
3832 9311
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:30 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 27, 6:30 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT Thu Jun 27 2013 .SHORT TERM...(This Evening through Friday) Issued at 340 PM CDT THU JUN 27 2013 Convective complex from earlier today has left a fairly stable airmass in its wake, with MCI aircraft soundings depicting poor lapse rates atop a relatively cool boundary layer. This has significantly cut back on severe potential for this afternoon as the primary cold front over southeast Nebraska pushes into the forecast area this evening. Still, surface temperatures and dewpoints are trying to quickly recover, and may become supportive for weak convection entering far northwest MO to maintain intensity or even strengthen slightly as it pushes southeast into ern KS and western MO this evening. An isolated strong storm is possible given adequate shear profiles, but overall severe threat appears low enough that Severe Thunderstorm Watch 378 was not brought eastward into this area, and Watch 376 will be allowed to expire. For Friday, 850 hPa temps will gradually fall behind the front but with mostly clear skies will still be supportive of highs in the 80s, possibly near 90 south of KC. .LONG TERM...(Friday Night through Thursday) Issued at 340 PM CDT THU JUN 27 2013 Northwest upper level flow will continue for much of the extended period with a large upper trough strengthening across the Great Lakes and Ohio Valley over the weekend. Inverted trough on the west edge of this system will rotate through the mid-Mississippi Valley on Saturday night and Sunday and could produce scattered showers and a few storms given weak instability over the area. Guidance is in good agreement that the upper trough to the east will begin to close off and retrograde westward early next week. This will maintain temperatures that are several degrees below average, generally in the upper 70s and near 80. Could see isolated to scattered showers or storms in this pattern, particularly during the afternoon, but chances for widespread precipitation appear low enough to keep PoPs limited to slight chance for now. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 626 PM CDT THU JUN 27 2013 VFR conditions are expected at terminals through the period. Light precipitation is possible at TAF sites with an isolated chance of a nearby thunderstorm through 02Z. Thereafter, conditions will improve with decreasing clouds and northerly winds overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Hawblitzel LONG TERM...Hawblitzel AVIATION...Blair
Hazardous weather outlook, Jun 27, 6:53 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 653 PM CDT THU JUN 27 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 653 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS EVENING. THE HIGHEST PROBABILITY OF THUNDERSTORMS WILL BE ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...WHERE A FEW STORMS COULD BE STRONG. THE CHANCE FOR THUNDERSTORMS WILL END AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS NORTHERN THROUGH NORTH CENTRAL AND CENTRAL MISSOURI ON SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN TO THE FORECAST BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BLAIR
In the hours before
Local storm report, Jun 27, 11:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL SW RAYMORE 38.80N 94.45W
06/27/2013 E1.00 INCH CASS MO BROADCAST MEDIA
&&
LAFLINLocal storm report, Jun 27, 11:15 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL RAYMORE 38.80N 94.45W
06/27/2013 M1.75 INCH CASS MO NWS EMPLOYEE
&&
GAMISLocal storm report, Jun 27, 11:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL 2 SW RAYMORE 38.78N 94.48W
06/27/2013 M0.88 INCH CASS MO TRAINED SPOTTER
&&
GAMISLocal storm report, Jun 27, 11:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL RAYMORE 38.80N 94.45W
06/27/2013 M1.00 INCH CASS MO TRAINED SPOTTER
58 HIGHWAY AND JOHNSTON PARKWAY.
&&
GAMISSpecial weather statement, Jun 27, 11:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 PM CDT THU JUN 27 2013
MOZ038-044-280515-
JOHNSON MO-LAFAYETTE MO-
1132 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAFAYETTE AND WESTERN
JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1215 AM CDT...
AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEVASY TO GARDEN
CITY...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HOLDEN...ODESSA...HIGGINSVILLE...WARRENSBURG...WELLINGTON...
MAYVIEW...CHILHOWEE...QUICK CITY...PITTSVILLE...LAKE LAFAYETTE...
CENTERVIEW...FAYETTEVILLE AND POST OAK.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 31 AND 51.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3857 9412 3866 9412 3914 9409 3914 9405
3916 9402 3917 9399 3915 9399 3914 9396
3917 9394 3919 9368 3856 9374
TIME...MOT...LOC 0432Z 270DEG 25KT 3910 9404 3858 9409
BLAIR/PMMLocal storm report, Jun 27, 11:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 3 E BELTON 38.81N 94.48W
06/27/2013 E1.00 INCH CASS MO TRAINED SPOTTER
1115 PM HAIL RAYMORE 38.80N 94.45W
06/27/2013 E1.25 INCH CASS MO BROADCAST MEDIA
5 MINUTES OF HALF DOLLAR SIZED HAIL...RELAYED BY KCTV5
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 42 min |
| Jun 27, 11:32 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette | 43 min |
| Jun 27, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 45 min |
| Jun 28, 1:03 AM CDT | Special Weather Statement | EAX | Cooper | 12 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.